Common Specialities
{{speciality.keyWord}}
Common Issues
{{issue.keyWord}}
Common Treatments
{{treatment.keyWord}}

I am 62 years old, diabetic since 20 yrs. Took oral allopathic medicines till July 6th. Had an heart attack and standing was done due to a 100% block. As my hbA1c was 11.4 I have been asked to take 40 units of insulin and blood thinners, statins and thyronorm for thyroid problem. My glucose readings vary from 115 to 400. BP normal, TSH is 5.93. Creatinine is 1.7. Now along with present allopathic medicines Can I take Ayurvedic medicines (Divya kit). Will it be helpful. Does insulin taken for long create any further complications? Pl advice.

2 Doctors Answered
I am 62 years old, diabetic since 20 yrs. Took oral allop...
Insulin is safe medicine. Immediate post procedure it is definitely needed. However, fluctuations in your blood sugars must be avoided. Depending on your fasting and PP values the dosage may be altered or other medicines may be added. To avoid any further complications, you must target your HbA1c to 6.5%
1 person found this helpful
I am 62 years old, diabetic since 20 yrs. Took oral allop...
Please understand that because of longstanding uncontrolled diabetes, you were already at a high risk of complications like heart attack and kidney dysfunction, and after the heart attack now that risk has come true and also your kidneys are already show impact of diabetes because creatinine is 1.7, So in your case it is ABSOLUTELY NECESSARY that you have good sugar control as well as take all necessary medication timely to prevent any new heart blockage or further worsening of kidney problem. Insulin is a very safe and effective medication and you should take it as advised, also please remain in close follow up of a endocrinologist to keep your hbA1c around 6.5%. And I will advise you against mixing of allopathic and ayurvedic medicine because of two reasons - 1) it can lead to drug interactions with blood thinners and stains and side-effects due to those interactions. The blood thinners and statins are absolutely essential for your stent to function normally. 2) Because quite a lot of ayurvedic medications are excreted from kidneys and can cause further damage to your already damaged kidney function. So it will be best if you take your allopathic medication and insulun and lifestyle precautions and proper diet to stay helathy and please keep in close touch with your endocrinologist for proper sugar control.
1 person found this helpful
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.